Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 11, 2000, 5:22 PM EDT for Broome County, Chenango County, Delaware County, New York. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2000, 5:22 PM EDT (21:22 UTC)
- Expired
- Jun 11, 2000, 6:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Broome County, NY, Chenango County, NY, Delaware County, NY
The radar
The Binghamton radar (KBGM), 44 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:43 PM EDT | Thunderstorm Wind 52 E | Sidney, NY | Emergency management reported trees and wires blown down in Sidney and Walton. Also, the roof was blown off of a barn in Masonville. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 112123 SVRBGM NYC007-017-025-112215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 522 PM EDT SUN JUN 11 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHENANGO COUNTY IN CENTRAL NEW YORK. DELAWARE COUNTY IN CENTRAL NEW YORK. EASTERN BROOME COUNTY IN CENTRAL NEW YORK. * UNTIL 615 PM EDT. * AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS...ALONG A LINE EXTENDING FROM OXFORD TO SANITARIA SPGS TO CONKLIN...MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BAINBRIDGE AND EAST WINDSOR AROUND 530 PM EDT. AFTON AROUND 535 PM EDT. SANFORD AND SIDNEY AROUND 540 PM EDT. MASONVILLE AND YOUNGS AROUND 545 PM EDT. DEPOSIT AND EAST SIDNEY AROUND 550 PM EDT. CANNONSVILLE AND FRANKLIN AROUND 555 PM EDT. LOOMIS AROUND 600 PM EDT. HANCOCK AND ROCK RIFT AROUND 605 PM EDT. BEERSTON AND WALTON AROUND 610 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. $$ RRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:50 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 11, 2:50 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 250 PM EDT SUN JUN 11 2000 CONVECTION POPPING UP ACROSS MOST OF SRN TIER AND NORTHERN PA THIS AFT WHERE THERE HAS BEEN MORE SUN WHILE NORTH HAS SEEN MORE GENERAL SHRA ACTIVITY. WATCH ISSUED FOR EXTREME SE COUNTIES WHERE GREATER INSTABILITY MAY ALLOW FOR SOME SVR AS STORMS MOVE INTO THIS AREA. WILL NEED TO WATCH CLOSELY BUT THREAT APPEARS MARGINAL. MORE ORGANIZED AREA OF PRECIP NOW BEGINNING TO ENTER WRN PART OF FA. ANOTHER SFC WAVE WILL MOVE ACROSS THE AREA LATER TONIGHT SO SHOWERS WILL NOT TAPER OFF UNTIL AFTER MIDNIGHT MOST AREAS...EVENING UP NORTH. FNTL BNDRY WILL SLOWLY MOVE S ACRS CWA TNGT AS WEAK HI PRESS BUILDS IN AND SHWRS WILL CONT THRU MOST OF NGT. FNT WILL BEGIN TO LOOSE ITS SWRD PUSH LATER TNGT AND MON ALLOWING IT TO HANG UP JUST S OF CWA ON WRN PORTION WITH A BETTER SWRD PUSH ALONG COASTAL PLAIN ON ERN PORTION. DRIER AIR ALLOWS SHWRS TO END ACRS N BUT CONT INTO MON MRNG CNTRL AND S. LOOKS LIKE SLOW CLEARING MONDAY...ESP SOUTHERN ZONES WHICH MAY NOT SEE MUCH SUN UNTIL LATE IN THE DAY. .BGM...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR PA ZONES 040/048 AND NY ZONE 062. JL
In the hours before
Special weather statement, Jun 11, 2:05 PM EDT, 3 hours 17 minutes before
NYZ062-PAZ040-048-120000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 205 PM EDT SUN JUN 11 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 800 PM EDT FOR THE FOLLOWING COUNTIES: SULLIVAN NY... WAYNE PA... PIKE PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM EDT.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 64 min |
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland | 64 min |
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | BGM | Tompkins | 64 min |
| Jun 11, 6:13 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 17 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.